# SDR 2008FA0000219

- Difficulty date: February 5, 2008
- Submitted: April 7, 2008
- Operation: General aviation
- Aircraft: N6529U
- Make and model: Mooney M20C
- Aircraft serial: 2312
- Engine: Lyc O360*
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Valve
- Condition: Seized
- Location: Fuel System
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FUEL SELECTOR VALVE SEIZED IN THE (OFF) POSITION DURING A ROUTINE FUEL TANK SWITCHOVER.  FAILURE CAUSED BY CORROSION ON SELECTOR VALVE SHAFT WHERE IT PASSES THROUGH THE UPPER VALVE HOUSING.  POOR DESIGN.  NO PROVISION MADE TO PREVENT SPILLED LIQUIDS OR MOISTURE FROM CARPET FROM ENTERING UPPER HOUSING VALVE SHAFT BORE.  (K)
